MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SENSOR; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION SENSOR; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066703120
Medical Device Problem Codes Peeled/Delaminated (1454); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Visual examination of the returned device revealed that the shrink sleeve totally detached and the shrink sleeve was not returned for analysis.The issue was noted during procedure.No defects were reported by the customer during the unpacking and preparation.The customer returned the sensor wire without the shrink sleeve therefore, no product analysis could be performed along the shrink sleeve to determine a possible failure.Additionally, the issue observed (shrink sleeve detached) could have been caused due to interaction with other devices used in the same procedure, the customer cited that the lithovue scope and a cystoscope were used with the sensor wire during the procedure.Handling/manipulation of the device and procedural factors involved could have induced the failure observed.Therefore, the most probable cause of this complaint is adverse event related to procedure since it is the most likely that the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed, and from the information available this device was used per the directions for use (dfu) product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a sensor wire guidewire was used in the kidney during a flexible ureteroscopy procedure on (b)(6) 2020.According to the complainant, during procedure, the sensor wire outer covering of the distal end was peeled and split exposing the corewire.The wire was removed and procedure was completed with a new sensor wire guidewire.There were no reported patient complications as a result of this event.This event has been deemed a reportable event based on the investigation results: shrink sleeve detached.
 
Additional Manufacturer Narrative
Correction: block g3 country of event corrected to ireland based on review of the complaint record on 08dec2020.Block h6 (device codes: problem code 3211 captures the reportable investigation results of shrink sleeve detached.Block h10 (investigation results): visual examination of the returned device revealed that the shrink sleeve totally detached and the shrink sleeve was not returned for analysis.The issue happened during the procedure.There were no defects reported by the customer during unpacking or preparation of the device.The customer returned the sensor wire without the shrink sleeve therefore, no product analysis could be performed on the shrink sleeve to determine a possible failure.The shrink sleeve detachment, could have been caused due to interaction with other devices used in the same procedure.The customer cited that a lithovue scope and a cystoscope were used with the sensor wire during the procedure.Handling/manipulation of the device and procedural factors involved could have induced the failure observed.Review and analysis of all available information indicated that the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed, and from the information available this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a sensor wire guidewire was used in the kidney during a flexible ureteroscopy procedure on (b)(6) 2020.According to the complainant, during the procedure, the coating on the sensor wire peeled and split.The wire was removed and procedure was completed with a new sensor wire guidewire.There were no reported patient complications as a result of this event.This event has been deemed a reportable event based on the investigation results: shrink sleeve detached.Please refer to block h10 for full investigation details.

Brand Name
SENSOR
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10313312
Report Number3005099803-2020-02798
Device Sequence Number19623731
Product Code EZB
UDI-Device Identifier08714729376385
UDI-Public08714729376385
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2022
Device Model NumberM0066703120
Device Catalogue Number670-312
Device Lot Number0024898135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2020
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer12/08/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1